Probability Theory and Related Fields

, Volume 76, Issue 4, pp 429–438 | Cite as

Elliptically contoured distributions

  • Yehoram Gordon
Article

Summary

Given two covariance matricesR andS for a given elliptically contoured distribution, we show how simple inequalities between the matrix elements imply thatER(f)≦ES(f), e.g., whenx=(xi1,i2,...,in) is a multiindex vector and
$$f(x) = \mathop {\min }\limits_{i_1 } \mathop {\max }\limits_{i_2 } \mathop {\min }\limits_{i_3 } \max ...x_{i_{1,...,} i_n } ,$$
orf(x) is the indicator function of sets such as
$$\mathop \cap \limits_{i_1 } \mathop \cup \limits_{i_2 } \mathop \cap \limits_{i_3 } \cup ...[x_{i_{1,...,} i_n } \mathop< \limits_ = \lambda _{i_{1,...,} i_n } ]$$
of which the well known Slepian's inequality (n=1) is a special case.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Fernique, X.: Des resultats nouveaux sur les processus Gaussiens. C.R. Acad. Sci., Paris, Ser. A-B 278, A363-A365 (1974)Google Scholar
  2. 2.
    Das Gupta, S., Eaton, M.L., Olkin, I., Perleman, M., Savage, J.L., Sobel, M.: Inequalities on the probability content of convex regions for elliptically contoured distributions, Proc. Sixth Berkeley Symp. Math. Statist. Probab.2, 241–264 (1972). Univ. of California PressGoogle Scholar
  3. 3.
    Gordon, Y.: Some inequalities for Gaussian processes and applications. Israel J. Math.50, 265–289 (1985)Google Scholar
  4. 4.
    Gordon, Y.: Gaussian processes and almost spherical sections of convex bodies. Ann. Probab.16 (1987)Google Scholar
  5. 5.
    Jain, N.C., Marcus, M.B.: Continuity of subgaussian processes. Adv. Probab. Rel. Topics4, 81–196 (1978)Google Scholar
  6. 6.
    Joag-Dev, K., Perlman, M.D., Pitt, L.D.: Association of normal random variables and Slepian's inequality. Ann. Probab.11, 451–445 (1983)Google Scholar
  7. 7.
    Kahane, J.P.: Une inequalité du type de Slepian et Gordon sur les processus Gaussiens. Israel J. Math.55, 109–110 (1986)Google Scholar
  8. 8.
    Slepian, D.: The one sided barrier problem for Gaussian noise. Bell. Syst. Tech. J.41, 463–501 (1962)Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • Yehoram Gordon
    • 1
  1. 1.Department of Mathematics, TechnionIsrael Institute of TechnologyHaifaIsrael

Personalised recommendations